MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPRESSION SCREW 3 X 22MM; SCREW, FIXATION, BONE

ARTHREX, INC. BIO-COMPRESSION SCREW 3 X 22MM; SCREW, FIXATION, BONE
Model Number BIO-COMPRESSION SCREW 3 X 22MM
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-5025b-22 bio-compression screw,3.0mm by 22mm, and an ar-5025b-26 bio-compression screw, 3.0mm by 26mm, snapped in half during insertion.Case was completed by using a product from another manufacturer.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misaligned insertion and/or prying/leveraging during use.

Brand Name
BIO-COMPRESSION SCREW 3 X 22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16444469
Report Number1220246-2023-06349
Device Sequence Number5860114
Product Code HWC
UDI-Device Identifier00888867034716
UDI-Public00888867034716
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K060478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBIO-COMPRESSION SCREW 3 X 22MM
Device Catalogue NumberAR-5025B-22
Device Lot Number15001814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown